# SDR COEA2012111605900

- Difficulty date: November 15, 2012
- Submitted: December 3, 2012
- Operation: Air carrier
- Aircraft: N900FX
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 170
- Aircraft time: 31,165 hours, 34,813 cycles
- Engine: Pwa PW121
- Engine time: 31,125 hours, 35,929 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, B, A
- Precautionary procedure: E, F, G, A

## Discrepancy

ENGINE FIRE/AIR TURNBACK, ENCOUNTERED A SLIGHT YAW TO LEFT AND A MOMENTARY TORQUE DECREASE OF 5 PERCENT ON NR 1 ENGINE.  AFTER PILOT SMELLED AN ODOR.  GAUGES READ NORMAL EXCEPT ITT FOR NR 1 ENGINE HAD INCREASED TO 780 DEGREES.  WITHIN 30 SECONDS, SMOKE DETECTED IN COCKPIT.  CREW DONNED OXYGEN MASKS AND RECEIVED AN ENGINE FIRE INDICATION ON NR 1.  AFTER NR 1 ENGINE SHUTDOWN AND NR 1 FIRE HANDLE PULLED, FIRE INDICATION CEASED AND SMOKE BEGAN TO SUBSIDE.  DECLARED AND EMERGENCY AND IMMEDIATELY TURNED BACK TO DEPARTURE.  LANDED WITHOUT INCIDENT.  MANUFACTURER REPORTED A FRACTURE OF ONE LPT BLADE NEAR PLATFORM.
